How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
20222826
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

My right eye is very, very red. I am 63 years old and a type

Customer Question

My right eye is very, very red. I am 63 years old and a type 2 diabetic and take Glucophage and Glyburide. Is this something serious?
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. James replied 7 years ago.
Chat Conversation Started
Dr. James :

Hello.

Dr. James :

Please Note:
JustAnswer is a public forum. Information provided is for educational purposes & does not establish a patient-physician relationship nor substitute for a personal consultation with a physician.

Dr. James :

Is it on the whites of your eyes?
Does it appear like engorged blood vessels or a continuous area of red?
Do you have any pain or decreased vision?

Customer:

Yes, it's on the whites of my eyes. Yes, continuos area of red. No pain or decreased vision. I am recovered (thank god) from something called Diplopia which lasted from March to June 1st.

Dr. James and other Eye Specialists are ready to help you
Expert:  Dr. James replied 7 years ago.
You likely have a subconjunctival hemorrhage. This happens when delicate blood vessels of the conjunctiva (clear covering of the eye) burst. This is very similar to a bruise, but redder because there is no skin overlying the blood. The bleeding is usually the result of minor trauma such as coughing or eye rubbing.

Though its appearance is alarming and appears dangerous, it is generally harmless.

Similar to a bruise, subconjunctival hemorrhage may take 1-2 weeks to reabsorb and go away. During that time, it may darken and change colors. That is expected and no need to worry. Worrisome symptoms are pain, decrease vision, or double vision. You should contact your ophthalmologist promptly if these occur.

A subconjunctival hemorrhage does not cause diplopia or double vision. So, if you have develop that again, you should talk to your ophthalmologist.